MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC ESOPHYX Z+; ENDOSCOPIC SUTURE/PLICATION SYSTEM

MERIT MEDICAL SYSTEMS INC ESOPHYX Z+; ENDOSCOPIC SUTURE/PLICATION SYSTEM
Catalog Number R2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Chest Pain (1776); Perforation of Esophagus (2399)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for engineering evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.
 
Event or Problem Description
The account alleges the physicians successfully performed a concomitant hiatal hernia repair with endoscopic fundoplication (ctif) on (b)(6) 2024 without complications.No medical device malfunction noted.Approximately 13 days later, the patient returned to medical center reporting chest pain.A ct scan in the emergency department revealed a suspected abscess, likely caused by a leak at the gastroesophageal junction.The physician successfully drained the abscess.Mesh had been placed during the initial procedure, which may have been a contributing factor.The patient was admitted and was discharged on (b)(6) 2024 in stable condition.

Brand Name
ESOPHYX Z+
Common Device Name
ENDOSCOPIC SUTURE/PLICATION SYSTEM
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84095
8012531600
MDR Report Key20258277
Report Number1721504-2024-00066
Device Sequence Number20704173
Product Code ODE
UDI-Device Identifier00810275011089
UDI-Public00810275011089
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172811
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberR2007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HIATAL HERNAI REPAIR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown